MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. PROWATERFLEX; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. PROWATERFLEX; PTCA GUIDE WIRE
Model Number AGH147000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Death
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: 3003780911.Device evaluation could not be performed because the affected device had not been returned yet.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and reviewing the known similar events, it was presumed that stress generated with guide wire manipulation while the subject prowaterflex guide wire was caught due to anatomical and conditions.Consequently, the guide wire was fractured.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.
 
Event or Problem Description
It was reported that an asahi prowaterflex guide wire was fractured in the left main trunk (lmt) during a percutaneous coronary intervention (pci) to treat the segment from the lmt to the left anterior descending artery (lad).The wire fragment was left in situ.It was informed that the patient eventually died.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc (thailand) co., ltd., pathum thani, thailand, registration number: (b)(4).The reported prowaterflex guide wire was returned for investigation.The returned prowaterlflex guide wire was found three-dimensionally deformed for approximately 30mm from the distal mid solder (set at 25mm from the wire tip to fix the outer coil onto the core wire).The outer coil of the guide wire was found elongated for approximately 45mm from the distal mid solder and fractured.The ball tip was not found at the very distal end of the outer coil.The core wire was coming out of the distal mid solder for approximately 10mm.The outer coil was found disarranged at approximately 10mm and 14mm proximal to the distal mid solder.Observation by microscope and scanning electron microscope (sem) of the core wire found necking of the fracture end and dimples on a relatively flat fracture surface, indicating that tensional stress had contributed to the core wire fracture.Observation by microscope and sem of the outer coil fracture end found a relatively flat fracture surface, indicating that torsion was generated as the coil structure had been straightened by tension.Twisting of the outer coil was also observed at the fracture end.Measurement of the returned prowaterflex guide wire suggested that the core wire was fractured at approximately 15mm from the wire tip and the outer coil was elongated and detached together with the ball tip at approximately 20mm from the wire tip.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that tensional stress generated with guide wire manipulation during withdrawal attempts might have been locally accumulated on the distal segment of the subject prowaterflex guide wire while its distal segment had been caught by the deployed stent strut.Consequently, the guide wire was fractured.It was concluded that this event was not attributed to product quality.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects] separation of the guide wire.
 
Event or Problem Description
It was reported that the patient with a 100%-occluded left main trunk (lmt) was in cardiogenic shock when he was brought in the catheterization laboratory.Percutaneous coronary intervention (pci) was performed to treat a 100%-occluded, heavily calcified lesion of 30mm in length in the lmt.An asahi prowaterflex guide wire was used with an unspecified balloon catheter to deploy a 3.5mm-in-diameter resolute onyx stent (medtronic) to successfully re-canalize the lmt.At the end of the procedure, the subject prowaterflex was being removed but slight resistance was met.As the guide wire was continued to be pulled back, the distal segment of the guide wire was found broken off.The deployed stent was immediately crushed in the lmt, resulting in unsuccessful re-canalization.It was informed that the patient eventually died.The physician commented that the subject prowaterflex met resistance probably because the guide wire might have been trapped by a part of the stent strut.As he kept pulling back the guide wire against resistance for removal, the stent went crushed.Consequently, the lmt was completely closed off, preventing the physician from entering any device in the lmt and causing cardiac arrest.Nothing was able to re-canalize the lesion at that point.

Brand Name
PROWATERFLEX
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21569061
Report Number3003775027-2025-00086
Device Sequence Number15561336
Product Code DQX
UDI-Device Identifier04547327056311
UDI-Public(01)04547327056311(17)270930(10)241010A111
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K163426
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAGH147000
Device Lot NumberAGH147000
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age46 YR
Patient SexMale